Skip Navigation
Skip to contents

Endocrinol Metab : Endocrinology and Metabolism

clarivate
OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > BROWSE ARTICLES > Author index
Search
Hun Jeong  (Jeong H) 1 Article
A Case of Transient Granulocytopenia during Treatment of a Patient with Graves' Disease and Type 1 Diabetes Mellitus - Differential Diagnosis from Agranulocytosis by a Single Injection of G-CSF.
Jin Kyeong Park, Jeong Hun Seong, Jun Lee, Seon Nyo Chu, Hun Jeong, Yoo Lee Kim, Seok Won Park, Yong Wook Cho, Sang Jong Lee
J Korean Endocr Soc. 2002;17(2):280-285.   Published online April 1, 2002
  • 1,094 View
  • 22 Download
AbstractAbstract PDF
Granulocytopenia, which can be seen in patients with Graves' disease during treatment with antithyroid agents, could be a self resolving transient episode or can imply the beginning of life threatening agranulocytosis requiring a change in treatment modality. Transient granulocytopenia could be a manifestation of hyperthyroidism itself, or a mild side effect of antithyroid drugs. Aganulocytosis is a rare, but major complications of the termination drug, propylthiouracil (PTU), requiring prompt termination of the medication, and intensive care. Therefore, differentiation of agranulocytosis and transient granulocytopenia, is important, but is not practically easy. We introduce a case of transient granulocytopenia, which was detected in a patient with Graves'Disease, accompanied by underlying type 1 diabetes mellitus, during treatment with PTU. Diagnosis of transient granulocytopenia was made by a normal granulocyte count following a single injection of G-SCF, and the patient was treated with conservative therapy. This case confirms a diagnostic tool for differentiating transient granulocytopenia and PTU-induced agranulocytosis.
Close layer

Endocrinol Metab : Endocrinology and Metabolism